I am a 32 year old male with a somewhat mild case of asthma, and I take symbicort and albutoral as medication. I hate it. I recently developed some PVCs (heart palpatations), and I would really like to use a long term asthma controller in place of the symbicort that does not have increased heart rate as a side effect.
Are there any somewhat effective asthma medications (long term controller, not rescue inhaler) that do not have increased heart rate as one of the side effects?
I would really like to know, because I hate taking that symbicort. I have to have a debate with myself before each use as to whether or not it is really worth it, I hate it.
Hi, I'm Judy and a life long asthmatic and have experienced just about every situation you can imagine, including 10 hrs in an emergency room to stabalize my breathing to almost dying from an asthma attack.
If you are experiencing rapid heart palpatations, you are either having an allergic reaction, side effects or the medication might be too strong. Or a combination of two medications at once can cause rapid palpitation.
Although it's normal to experience some light palpitations, it should not be often, but possible, I suggest that you contact your physician with your concern on the side effects you are experiencing and possibly have the medication changed.
If after the medication has changed and you continue to experience palpitations, then seek a cardiologist and have your heart checked out.
My daughter who is 13 was just put on symbicort and we are not having such good luck with this one. Some work for others and some dont. I dont recall her having rapid heart rate with this symbicort, but she has had good luck with Flovent for several years.. but it just wasnt cutting it the past year for her, and needed to advance to something else, but for many years it worked pretty good. She initally experience the rapidness but it subsided. Now she is on the symbicort and hates that it is a powdery- like substance, and is still experiencing wheezing. I think that majority of the controller inhalers do cause some jitteryness at first, and definitely the rescue inhalers do. Ask your doctor about it, if you are not happy with the results and are not getting releif from it, then definitely tell the doctor. There are soooo many types of inhalers out there. It may just take time for the right one to work for you. Check with your doctor...take care~
Singulair is a must and is taken in the evening,it helps me.Also,Advair taken in the morning and evening depending on dosage,its an inhaled type of steroid.Like prednisone,without all the yucky side affects.Licorice root found at health food stores also helps,it also comes in syrup form.Black coffee also can stop an asthma attack if caught early enough.Be careful with the licorice root,as it can cause high blood pressure if taken to much.There's also a tea called Traditional medicines Breath Ease.Of course check with your doctor for any potential drug interactions.Volmax comes in 4 and 8 mgs its albuterol in pill form,for severe asthma,I took it as a teenager,it helped and the jitters do go away!There's tons of vitamin supplements that also help.Does her asthma act up when stressed,sick,or was it caused by allergies?
God Bless,Jen P.S. Asthma can be controlled,you just need to find what works,singulair is a definite,I can't stress that enough!
Oops,sorry snyderm for calling you a girl,it was probably because I also read the post above my response.But nearly everthing causes that jittery feeling,except the Singulair,and its taken near bedtime.Good luck,Jen
I know its too late for suggestions, but i have asthma and arrythmia( very fast heart beats)
my dr gave me pulmicort , said it wont get my hrt rate faster than it is, he also told me that symbicort will increase my hrt rate , so i should'nt take it,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.